Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2014, 6:41 PM EDT for Marion County, Taylor County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 4, 2014, 7:10 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:51 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KLMK 042241
SVRLMK
KYC155-217-042310-
/O.NEW.KLMK.SV.W.0101.140604T2241Z-140604T2310Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 710 PM EDT
* AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
LEBANON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...FROGTOWN...SAINT JOSEPH...SAINT MARY...FINLEY...
BELLTOWN...JESSIETOWN...NEW MARKET...CALVARY...PHILLIPSBURG...
SPURLINGTON...GREENBRIAR...SALLEETOWN...PENICK...BRADFORDSVILLE...
RILEY AND MANNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 8549 3754 8549 3755 8550 3761 8548
3756 8510 3737 8519
TIME...MOT...LOC 2242Z 290DEG 28KT 3755 8543
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
EER2 follow-up statements
287
WWUS53 KLMK 042259
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT WED JUN 4 2014
KYC155-217-042310-
/O.CON.KLMK.SV.W.0101.000000T0000Z-140604T2310Z/
MARION KY-TAYLOR KY-
659 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TAYLOR AND CENTRAL MARION COUNTIES UNTIL 710 PM EDT...
AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEBANON...JESSIETOWN...NEW MARKET...CALVARY...PHILLIPSBURG...
SPURLINGTON...GREENBRIAR...SALLEETOWN...BRADFORDSVILLE AND RILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 8541 3753 8541 3755 8540 3757 8534
3756 8510 3737 8519
TIME...MOT...LOC 2259Z 290DEG 28KT 3751 8532
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
EER405
WWUS53 KLMK 042305
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT WED JUN 4 2014
KYC155-217-042315-
/O.EXP.KLMK.SV.W.0101.000000T0000Z-140604T2310Z/
MARION KY-TAYLOR KY-
705 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR AND
CENTRAL MARION COUNTIES WILL EXPIRE AT 710 PM EDT/610 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3747 8541 3753 8541 3755 8540 3757 8534
3756 8510 3737 8519
TIME...MOT...LOC 2305Z 290DEG 28KT 3749 8527
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:54 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 4, 5:54 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 554 PM EDT Wed Jun 4 2014 ...Forecast Update... Issued at 554 PM EDT Wed Jun 4 2014 Surface boundary has slipped into the northern tier of LMK's southern Indiana counties. Will likely be dropping the Tornado Watch up there soon. In the meantime, have lowered PoPs north of the Ohio River to scattered since there is very little going on there and not much additional development is expected at this time. ...Mesoscale Forecast Update... Issued at 545 PM EDT Fri Jun 4 2014 TOR Watch #219 is still in effect through 9 PM EDT...8 PM CDT. Convection has been a little slow to develop and strengthen this evening likely due to capping which has held strong over the area even near the sfc boundary across near the Ohio River. High-res models still indicate upscale growth in convection further into the evening hours. But this may be hampered due to the strength of the cap. Will just have to wait and see. If convection does grow upscale as high-res models suggest, areas west of I-65 especially over west central KY are sitting in an area of enhanced CAPE and DCAPE which may make them more prone to a hail and damaging wind threat. If a forward propagating MCS can get going, it would likely be in this area. The isolated tornado threat still exists over the entire area but perhaps is best over southeast Indiana and portions of north central KY along and north of I-64. More discrete cells may persist in this area which has better low level shear and helicity values. Any boundaries including the synoptic boundary near the Ohio River or boundaries from convection may be areas of focus for any isolated tornadoes this evening. .SHORT TERM (Now through Thursday Night)... Issued at 245 PM EDT Wed Jun 4 2014 ...SEVERE WEATHER EPISODE LIKELY LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES... With upper level clouds dissipating from the earlier MCS, we now have heated up into the low to mid 80s across most of the region, save for the northeast. Low pressure now is analyzed over west central Indiana, along a frontal boundary. Clouds are developing ahead of this front now that we are starting to destabilize. As we get into the mid 80s we should see development quicken. Airmass is moist enough that we may actually get some development ahead of the cells that should drop down from the north. Will have to monitor discrete development at first for rotating cells. High res models continue to show these cell merging into a long east-west line with embedded bowing segments, so will continue to advertise the damaging wind threat. With the rotating cell threat, have coordinated with SPC to have a tornado watch first over our eastern CWA. Convective inhibition is keeping stronger cells from forming farther east, but another watch box may be needed over the west in the next couple of hours. The GOES-R convective initiation tool is starting to show some higher percentages over the watch area. Decided not to post a flash flood watch for our Bluegrass counties, as they missed out on most of the morning rains that our neigboring forecast areas received. That area does have lower flash flood guidance, but one hour guidance is just under 2 inches and think cells will be progressive enough to stay under these values. The threat for severe storms should wane as we go through the evening hours. The front will push through the Ohio River Valley overnight and Thursday morning. A chance of storms will linger across south central Kentucky during the day Thursday, but most of the region should see a pleasant day with highs in the upper 70s to around 80 as well as dewpoints in the mid 50s over the north and low 60s over the Parkways in KY. Models are hinting at potentially another wave developing overnight in Missouri and pushing toward our western forecast area by daybreak. .LONG TERM (Friday through Wednesday)... Issued at 250 PM EDT Wed Jun 4 2014 The long term will start out with weak ridging aloft and at the surface. The cold front that passed through should be well to the south of the forecast area by this time. A weak wave will ride along this boundary bringing the chance for some showers and thunderstorms to far southern and western portions of the forecast area. The storms should diminish after sunset with dry conditions expected overnight. Storms will then begin to develop across the southwest portions of the forecast area again on Saturday as a low pressure system develops to the west. Rain and storms chances will increase overnight a warm front associated with the low pressure system moves north across the area. Model guidance begins to diverge Sunday and after as the ECMWF swings the cold front associated with this front through much quicker than the GFS. The former brings the front through during the day on Sunday, while the latter keeps the area in the warm sector through the daylight hours. Will keep pops around 50% though the day Sunday and decrease them a bit into the overnight hours. Through the first half of the next work week multiple upper level disturbance may track across the lower Ohio Valley. Hwever, the GFS is much more robust than the ECMWF with these disturbances and suggest higher precipitation coverage. However, given the uncertainty will keep precipitation chances in the slight category for now. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Wed Jun 4 2014 Low pressure area analyzed over west central Indiana is along a frontal boundary stretching from KSTL to roughly KILN. Earlier storms have provided some inhibition from new development, but now that those clouds are dissipating, we expect new development both along this front and with other boundaries in the area, given the soupy airmass in place. These storms have the best chance to get into the KSDF area first, then KLEX and KBWG, with gusty winds, perhaps higher than what I have in tempo groups, but will narrow down the threat as storms evolve. The front will come through after midnight, swinging winds around first to northwesterly then northeasterly during the day Thursday. Model soundings indicate a period of MVFR cigs behind the front, so have included until we can warm up some mid morning Thursday. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........13 Mesoscale......AMS Short Term.....RJS Long Term......EER Aviation.......RJS
Hazardous weather outlook, Jun 4, 4:18 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 418 PM EDT WED JUN 4 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 418 PM EDT WED JUN 4 2014 /318 PM CDT WED JUN 4 2014/ ...TORNADO WATCH 219 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS...THOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THIS EVENING WHICH MAY RESULT IN LOCALIZED FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY THROUGH SUNDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH. HEAVY RAIN...GUSTY WINDS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 4, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT WED JUN 4 2014
KYZ028-045-053-042155-
HARDIN KY-LARUE KY-NELSON KY-
526 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
CREST AND INDIAN HILLS...
TUNNEL HILLS AND COLESBURG...
YOUNGER CREEK...
ROANOKE AND BOSTON...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
91 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3782 8603 3782 8600 3786 8598 3783 8575
3781 8574 3781 8572 3782 8568 3781 8559
3757 8568 3776 8606
TIME...MOT...LOC 2126Z 289DEG 29KT 3777 8594
EERSpecial weather statement, Jun 4, 5:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM CDT WED JUN 4 2014
INZ089-KYZ023-024-042215-
BRECKINRIDGE KY-HANCOCK KY-PERRY IN-
445 PM CDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
TOBINSPORT AND CLOVERPORT...
HOLT AND HARDINGROVE...
STEPHENSPORT AND SAMPLE...
MYSTIC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8683 3800 8681 3801 8680 3790 8628
3767 8646 3787 8690 3791 8693
TIME...MOT...LOC 2145Z 289DEG 29KT 3787 8668
EERSpecial weather statement, Jun 4, 5:53 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 553 PM EDT WED JUN 4 2014 KYZ028-045-053-042225- HARDIN KY-LARUE KY-NELSON KY- 553 PM EDT WED JUN 4 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50 MPH WINDS... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELIZABETHTOWN...AND MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ELIZABETHTOWN... ROANOKE... NELSONVILLE... ATHERTONVILLE AND LYONS... NEW HAVEN AND BLUE GAP... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 89 AND 94. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 136 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3769 8546 3753 8557 3766 8588 3777 8581 TIME...MOT...LOC 2153Z 285DEG 27KT 3768 8578 EER
Local storm report, Jun 4, 6:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 7 SW FRANKFORT 38.12N 84.96W
06/04/2014 M60 MPH FRANKLIN KY MESONET
&&
EVENT NUMBER LMK1400623
RLSpecial weather statement, Jun 4, 6:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 611 PM EDT WED JUN 4 2014 KYZ041-048-049-057-042240- CLARK KY-FAYETTE KY-JESSAMINE KY-MADISON KY- 611 PM EDT WED JUN 4 2014 ...THUNDERSTORM WITH LIGHTNING...VERY HEAVY RAIN...AND WINDS AROUND 30 MPH... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NICHOLASVILLE...AND MOVING EAST AT 30 MPH. CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN REDUCING VISIBILITIES AND GUSTY WINDS AROUND 30 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... NICHOLASVILLE... SPEARS AND VALLEY VIEW... STRINGTOWN AND ATHENS... BLUE GRASS AND HOOTENTOWN... REDHOUSE AND FORD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3794 8413 3776 8425 3786 8458 3795 8456 TIME...MOT...LOC 2210Z 285DEG 30KT 3789 8448 TWF
Special weather statement, Jun 4, 6:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT WED JUN 4 2014
KYZ045-054-042300-
MARION KY-NELSON KY-
629 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF HODGENVILLE...AND MOVING EAST AT
30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEBANON...
RAYWICK AND SAINT FRANCIS...
FROGTOWN...
SAINT MARY AND SAINT JOSEPH...
BELLTOWN AND NEW MARKET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3744 8529 3745 8532 3747 8534 3747 8536
3754 8550 3755 8551 3758 8558 3766 8554
3760 8518 3743 8527
TIME...MOT...LOC 2230Z 290DEG 28KT 3759 8549
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:43 PM EDT | Special Weather Statement | LMK | Scott | 32 min |
| Jun 4, 3:13 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 32 min |
| Jun 4, 3:41 PM EDT | Special Weather Statement | LMK | Clark, Madison | 29 min |
| Jun 4, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 21 min |
| Jun 4, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | LMK | Madison | 13 min |
| Jun 4, 4:13 PM EDT | Special Weather Statement | LMK | Robertson | 7 min |
| Jun 4, 4:22 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 28 min |
| Jun 4, 4:33 PM EDT | Special Weather Statement | LMK | Meade | 32 min |
| Jun 4, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 32 min |
| Jun 4, 5:10 PM EDT | Special Weather Statement | LMK | Hancock | 30 min |
| Jun 4, 5:16 PM EDT | Special Weather Statement | LMK | Shelby | 29 min |
| Jun 4, 5:26 PM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| Jun 4, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Woodford | 28 min |
| Jun 4, 5:45 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Jun 4, 5:53 PM EDT | Special Weather Statement | LMK | Larue | 32 min |
| Jun 4, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 31 min |
| Jun 4, 6:11 PM EDT | Special Weather Statement | LMK | Madison | 29 min |
| Jun 4, 6:18 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison | 32 min |
| Jun 4, 6:19 PM EDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| Jun 4, 6:29 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| Jun 4, 6:49 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 21 min |
| Jun 4, 7:41 PM EDT | Special Weather Statement | LMK | Butler, Ohio | 29 min |
| Jun 4, 7:46 PM EDT | Special Weather Statement | LMK | Hancock | 29 min |
| Jun 4, 7:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.